Geetha Joseph, MD; Vu Nguyen, MD; Jeffrey D. Smith, MD
This content is PDF only. Please click on the PDF icon to access.
To the editors: Clozapine (Clozaril), a dibenzodiazepine neuroleptic, is associated with a 1% to 2% incidence of drug-induced agranulocytosis. Its use, therefore, has been largely limited to select patients with refractory schizophrenia. Very close monitoring of patients receiving this drug has significantly increased the cost of therapy. Lieberman and coworkers (1) noted a 20% incidence of agranulocytosis in a predominantly Jewish group of patients receiving the drug strongly correlating with the presence of the haplotype HLA-B38, DR4, DQw3. We report the occurrence of clozapine-induced agranulocytosis in two non-Jewish patients, both of whom expressed HLA-B38 but did not express DR4 or
Joseph G, Nguyen V, Smith JD. HLA-B38 and Clozapine-induced Agranulocytosis. Ann Intern Med. 1992;116:605. doi: https://doi.org/10.7326/0003-4819-116-7-605_1
Download citation file:
Published: Ann Intern Med. 1992;116(7):605.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use